MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event was reported in a conservative manner due to unknown patient impact.It was clearly stated in the information provided that the event was attributable to mis-sizing.The event root cause is therefore reasonably attributable to user error, and no further investigation is warranted at this time.
 
Event or Problem Description
A carbomedics standard m7-027 valve was implanted and explanted due to mis-sizing.No other information was reported.
 
Additional Manufacturer Narrative
The manufacturer received additional information indicating the patient outcome, and confirming that the event was attributable to user error.The original conclusion remains unchanged, and no further investigation is warranted.
 
Event or Problem Description
A carbomedics standard m7-027 was implanted and explanted intra-operatively on (b)(6) 2018.The device was replaced with a new valve of the correct size.The patient recovered according to expectations, and there was no delay resulting from the event.The event was attributed to user error.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc 13040
IT  13040
MDR Report Key7949963
Report Number3005687633-2018-00195
Device Sequence Number940763
Product Code LWQ
UDI-Device Identifier08022057012722
UDI-Public(01)08022057012722(240)M7-027(17)230323
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2023
Device Model NumberCPHV
Device Catalogue NumberM7-027
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;